Alert archive / Tennessee / Flash Flood Warnings in 2012

Flash Flood Warning 9, NWS Morristown, TN

July 9, 2012Bledsoe County, Meigs County, Rhea County, Tennessee

NWS Morristown, TN issued this flash flood warning at Jul 9, 2012, 9:32 PM CDT for Bledsoe County, Meigs County, Rhea County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2012, 9:32 PM CDT (02:32 UTC)
Expired
Jul 10, 2012, 12:30 AM CDT
In force
3 hr
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Flood severity
None

Counties Bledsoe County, TN, Meigs County, TN, Rhea County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 781 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
781 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1536 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

405 
WGUS54 KMRX 100232
FFWMRX
TNC007-121-143-100530-
/O.NEW.KMRX.FF.W.0009.120710T0232Z-120710T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1032 PM EDT MON JUL 9 2012

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BLEDSOE COUNTY IN EAST TENNESSEE...
  THIS INCLUDES THE CITY OF PIKEVILLE...
  MEIGS COUNTY IN EAST TENNESSEE...
  THIS INCLUDES THE CITY OF DECATUR...
  RHEA COUNTY IN EAST TENNESSEE...
  THIS INCLUDES THE CITY OF DAYTON...

* UNTIL 130 AM EDT/1230 AM CDT/

* AT 1027 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
FLASH FLOODING FROM A CLUSTER THUNDERSTORMS OVER THE WARNED AREA. 
INDICATED  RADAR INDICATES 2 TO 4 INCHES OF RAIN HAS FALLEN ACROSS 
MUCH OF THE WARNED AREA. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS 
POSSIBLE AS THUNDERSTORMS CONTINUE TO REDEVELOP AND MOVE ACROSS THIS 
AREA.

* LOCATIONS IN THE WARNING INCLUDE SPRING CITY...PIKEVILLE...
DECATUR...DAYTON...EVENSVILLE...MELVINE...GRANDVIEW...AND OLD 
WASHINGTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3544 8507 3543 8511 3546 8512 3544 8518
      3549 8536 3578 8517 3576 8500 3577 8491
      3583 8479 3579 8474 3575 8474 3574 8470
      3570 8467 3572 8464 3570 8462 3565 8462
      3537 8486

$$

AMP.23
3 follow-up statements
519 
WGUS54 KMRX 100236 CCA
FFWMRX
TNC007-121-143-100530-
/O.COR.KMRX.FF.W.0009.120710T0232Z-120710T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
1032 PM EDT MON JUL 9 2012

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BLEDSOE COUNTY IN EAST TENNESSEE...
  THIS INCLUDES THE CITY OF PIKEVILLE...
  MEIGS COUNTY IN EAST TENNESSEE...
  THIS INCLUDES THE CITY OF DECATUR...
  RHEA COUNTY IN EAST TENNESSEE...
  THIS INCLUDES THE CITY OF DAYTON...

* UNTIL 130 AM EDT/1230 AM CDT/

* AT 1027 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
FLASH FLOODING FROM A CLUSTER THUNDERSTORMS OVER THE WARNED AREA. 
RADAR INDICATES 2 TO 4 INCHES OF RAIN HAS FALLEN ACROSS MUCH OF THE 
WARNED AREA. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS POSSIBLE AS 
THUNDERSTORMS CONTINUE TO REDEVELOP AND MOVE ACROSS THIS AREA.

* LOCATIONS IN THE WARNING INCLUDE SPRING CITY...PIKEVILLE...
DECATUR...DAYTON...EVENSVILLE...MELVINE...GRANDVIEW...AND OLD 
WASHINGTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3544 8507 3543 8511 3546 8512 3544 8518
      3549 8536 3578 8517 3576 8500 3577 8491
      3583 8479 3579 8474 3575 8474 3574 8470
      3570 8467 3572 8464 3570 8462 3565 8462
      3537 8486

$$

AMP.23
520 
WGUS74 KMRX 100337
FFSMRX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1137 PM EDT MON JUL 9 2012

TNC007-121-143-100530-
/O.CON.KMRX.FF.W.0009.000000T0000Z-120710T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RHEA TN-BLEDSOE TN-MEIGS TN-
1137 PM EDT MON JUL 9 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM EDT/1230 AM
CDT/ FOR MEIGS...BLEDSOE AND RHEA COUNTIES...

AT 1130 PM EDT...2 TO 4 INCHES OF RAIN HAD FALLEN ACROSS THE WARNED 
AREA. AN ADDITIONAL ONE HALF TO ONE INCH OF RAIN IS POSSIBLE AS 
THUNDERSTORMS CONTINUE TO REDEVELOP AND MOVE ACROSS PORTIONS OF THE 
WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPRING 
CITY...PIKEVILLE...DECATUR...DAYTON...EVENSVILLE...MELVINE... 
GRANDVIEW...AND OLD WASHINGTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE VERY CAREFUL AT NIGHT WHEN IT BECOMES DIFFICULT TO SEE FLOODING. 
IF YOU SEE FLASH FLOODING...ACT NOW! MOVE TO HIGHER GROUND 
IMMEDIATELY! GET OUT OF FLOODED AREAS NOW. IF YOU COME TO A FLOODED 
OR CLOSED ROAD...TURN AROUND! DON'T DROWN! THIS IS A LIFE THREATENING
SITUATION.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3544 8507 3543 8511 3546 8512 3544 8518
      3549 8536 3578 8517 3576 8500 3577 8491
      3583 8479 3579 8474 3575 8474 3574 8470
      3570 8467 3572 8464 3570 8462 3565 8462
      3537 8486

$$

AMP.23
899 
WGUS74 KMRX 100437
FFSMRX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1237 AM EDT TUE JUL 10 2012

TNC007-121-143-100530-
/O.CON.KMRX.FF.W.0009.000000T0000Z-120710T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RHEA TN-BLEDSOE TN-MEIGS TN-
1237 AM EDT TUE JUL 10 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM EDT/1230 AM
CDT/ FOR MEIGS...BLEDSOE AND RHEA COUNTIES...

AT 1128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SLOW-MOVING THUNDERSTORM PRODUCING HEAVY RAIN.  THIS 
STORM WAS LOCATED 7 MILES SOUTH OF PIKEVILLE...MOVING EAST AT 15 MPH.

THIS STORM WILL MOVE ACROSS SOUTHERN PORTIONS OF BLEDSOE AND RHEA 
COUNTIES THROUGH 130 AM EDT/1230 AM CDT. DOPPLER RADAR ESTIMATES 
THAT AROUND 2 INCEHS OF RAIN HAS ALREADY FALLEN IN PORTIONS OF THIS 
AREA THROUGH THE EVENING...AND AN ADDITIONAL 1 TO 2 INCHES WILL BE 
POSSIBLE...CONTINUING THE THREAT OF FLOODING. LOCATIONS THAT WILL BE 
IMPACTED BY THIS STORM INCLUDE BUT ARE NOT LIMITED TO DAYTON AND 
EVENSVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE VERY CAREFUL AT NIGHT WHEN IT BECOMES DIFFICULT TO SEE FLOODING.
IF YOU SEE FLASH FLOODING...ACT NOW! MOVE TO HIGHER GROUND
IMMEDIATELY! GET OUT OF FLOODED AREAS NOW. IF YOU COME TO A FLOODED
OR CLOSED ROAD...TURN AROUND! DON'T DROWN! THIS IS A LIFE THREATENING
SITUATION.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MORRISTOWN.

&&

LAT...LON 3544 8507 3543 8511 3546 8512 3544 8518
      3549 8536 3578 8517 3576 8500 3577 8491
      3583 8479 3579 8474 3575 8474 3574 8470
      3570 8467 3572 8464 3570 8462 3565 8462
      3537 8486

$$

DGS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 9:07 PM CDT, 25 minutes earlier.

Area forecast discussion, Jul 9, 9:07 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
1007 PM EDT MON JUL 9 2012

.DISCUSSION...
THE ONLY CHANGE MADE TO THE FORECAST THIS EVENING WAS TO INCREASE
POPS ACROSS THE WESTERN ZONES/CUMBERLAND PLATEAU TO DEFINITE
THROUGH 06Z...GIVEN THE LATEST OBS/TRENDS. THE MAIN STORY
CONTINUES TO BE THE POTENTIAL FOR SCATTERED TO WIDESPREAD SHOWERS
AND STORMS ACROSS THE AREA THROUGH THIS EVENING...AND PERSISTING
INTO THE OVERNIGHT HOURS AS A COLD FRONT CONTINUES TO DRIFT
SOUTHWARD INTO EAST TENNESSEE. ATTM...INSTABILITY VALUES ARE STILL
FAIRLY HIGH WITH MUCAPE VALUES AOA 2000-2500 J/KG AND LIFTED
INDICES BTWN -5C TO -7C ACROSS A BULK OF EAST TENNESSEE.
THUS...SOME LOCALLY STRONGER STORMS WILL CERTAINLY CONTINUE TO
OCCUR WITH GUSTY OUTFLOW WINDS AND SOME SMALL HAIL POSSIBLE.
HOWEVER...THE BIGGEST IMPACTS FROM THESE STORMS WILL BE LOCALLY
HEAVY RAINFALL AS PWAT VALUES ARE ESTIMATED TO BE AROUND 1.75 TO
2.O INCHES. THIS COULD LEAD TO SOME MINOR FLOODING ISSUES IN
LOCATIONS WHERE STORMS TRAIN/REGENERATE /PARTICULARLY ACROSS THE
HIGH TERRAIN/. WIND SHEAR VALUES ARE FAIRLY UNIMPRESSIVE...SO THE
PRIMARILY STORM MODE WILL BE PULSE TYPE AND MULTICELL CLUSTERS.

AFTER MIDNIGHT...INSTABILITY GRADUALLY DECREASES...AS DOES THE
EXPECTED STORM COVERAGE. HOWEVER...WITH MULTIPLE RESIDUAL OUTFLOW
BOUNDARIES IN PLACE ACROSS THE REGION AND THE AFOREMENTIONED COLD
FRONT DROPPING INTO THE AREA...REASONABLY GOOD CHANCES FOR
SCATTERED SHOWERS AND STORMS WILL EXIST THROUGHOUT THE NIGHT.
OTHERWISE...PARTLY TO MOSTLY CLOUDY SKIES WITH MILD LOW
TEMPERATURES IN THE MID 60S TO LOW 70S ARE EXPECTED ONCE AGAIN. NAM
SOUNDINGS SUPPORT SOME LOCALIZED AREAS OF FOG...BUT GIVEN THE CLOUD
COVER AND WARM CONDITIONS...DID NOT FEEL THAT ANY DEVELOPMENT WOULD
BE WIDESPREAD ENOUGH TO WARRANT A MENTION IN THE ZONES.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             92  72  89  72  85 /  50  80  60  70  80
KNOXVILLE MCGHEE TYSON AIRPORT, TN  91  69  86  70  84 /  60  80  60  70  70
OAK RIDGE, TN                       90  69  86  70  83 /  60  80  60  60  70
TRI CITIES AIRPORT, TN              88  67  83  65  81 /  70  70  60  60  70

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&

AMP.23
Hazardous weather outlook, Jul 9, 1:44 PM CDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
244 PM EDT MON JUL 9 2012

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-101845-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
244 PM EDT MON JUL 9 2012 /144 PM CDT MON JUL 9 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING. A
FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE...WITH THE MAIN
THREAT BEING DAMAGING WINDS. HEAVY RAINFALL WILL ACCOMPANY MANY OF
THE STORMS...ESPECIALLY TONIGHT WHEN THE STORMS WILL BE SLOW-
MOVING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY...

THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MUCH OF THE
WEEK. THE MAIN THREAT EACH DAY WILL BE LOCALLY HEAVY
RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING...BUT ISOLATED
DAMAGING DOWNBURSTS WINDS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THIS AFTERNOON AND EVENING THROUGH
THURSDAY.

In the hours before

Special weather statement, Jul 9, 3:45 PM CDT, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
445 PM EDT MON JUL 9 2012

TNZ037>039-069-070-092130-
GRAINGER TN-HAMBLEN TN-JEFFERSON TN-KNOX TN-UNION TN-
445 PM EDT MON JUL 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KNOX...JEFFERSON...
HAMBLEN...GRAINGER AND UNION COUNTIES UNTIL 530 PM EDT...

AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF NEW MARKET...OR 9 MILES
SOUTHWEST OF RUTLEDGE...MOVING NORTHEAST AT 10 MPH.

SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...JEFFERSON CITY...
RUTLEDGE...NEW MARKET...JOPPA...BUFFALO SPRINGS AND ALPHA.

17
Special weather statement, Jul 9, 4:59 PM CDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
559 PM EDT MON JUL 9 2012

TNZ014>016-038-092245-
CLAIBORNE TN-GRAINGER TN-HANCOCK TN-HAWKINS TN-
559 PM EDT MON JUL 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HAWKINS...HANCOCK...
GRAINGER AND CLAIBORNE COUNTIES UNTIL 645 PM EDT...

AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF TAZEWELL...OR 10 MILES
NORTHEAST OF RUTLEDGE...MOVING NORTHEAST AT 10 MPH.

SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SNEEDVILLE...BEAN
STATION...HOWARD QUARTER...MOORESBURG...EVANSTON AND TREADWAY.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN!

17
Special weather statement, Jul 9, 5:47 PM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
647 PM EDT MON JUL 9 2012

TNZ014-015-VAZ001-092315-
CLAIBORNE TN-HANCOCK TN-LEE VA-
647 PM EDT MON JUL 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR LEE...HANCOCK AND CLAIBORNE
COUNTIES UNTIL 715 PM EDT...

AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SNEEDVILLE...MOVING NORTHEAST AT 15 MPH.

SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...JONESVILLE...
PENNINGTON GAP...KYLES FORD...ROSE HILL...ST. CHARLES...
PATTONSVILLE...DRYDEN AND JASPER.

17
Special weather statement, Jul 9, 6:57 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
757 PM EDT MON JUL 9 2012

VAZ002-005-006-008-100045-
RUSSELL VA-SCOTT VA-WASHINGTON VA-WISE VA-
757 PM EDT MON JUL 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR CITY OF BRISTOL...CITY OF
NORTON...WISE...WASHINGTON...SCOTT AND RUSSELL COUNTIES UNTIL 845 PM
EDT...

AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LYNCH TO WEBER
CITY...AND MOVING NORTHEAST AT 5 MPH.

SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...NORTON...WISE...
BRISTOL VA...LEBANON...ABINGDON...CLEVELAND...APPALACHIA...HILTONS...
FORT BLACKMORE...PARDEE...NICKELSVILLE...DUNGANNON...COLLINGWOOD...
COEBURN...BENHAMS...POUND...CASTLEWOOD...ST. PAUL...HANSONVILLE AND
HILANDER PARK.

17
Special weather statement, Jul 9, 8:34 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
934 PM EDT MON JUL 9 2012

TNZ082-083-100215-
BLEDSOE TN-RHEA TN-
834 PM CDT MON JUL 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR BLEDSOE AND RHEA COUNTIES UNTIL
915 PM CDT/1015 PM EDT/...

AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF PIKEVILLE...MOVING NORTHEAST
AT 5 MPH.

SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MELVINE.

17
Special weather statement, Jul 9, 8:53 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
953 PM EDT MON JUL 9 2012

TNZ084-085-100-101-100245-
BRADLEY TN-MCMINN TN-MEIGS TN-WEST POLK TN-
953 PM EDT MON JUL 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR POLK...MEIGS...MCMINN AND BRADLEY
COUNTIES UNTIL 1045 PM EDT...

AT 942 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST
OF PIKEVILLE TO 7 MILES SOUTH OF CLEVELAND...AND MOVING EAST AT 15
MPH.

SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...DECATUR...BENTON...
ATHENS...CHARLESTON...ETOWAH...TASSO...CONASAUGA...HILLSVIEW...
CALHOUN...PARKSVILLE...RICEVILLE...PEAKLAND...DENTVILLE...RELIANCE...
CLEAR WATER...ARCHVILLE...TEN MILE...MURRAY STORE...NIOTA AND
ENGLEWOOD.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN!

17

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:58 PM CDTAreal Flood AdvisoryMRXBledsoe, Meigs, Rhea, Sequatchie3 hr
Jul 9, 8:07 PM CDTAreal Flood AdvisoryMRXMeigs, Rhea, Roane113 min
Jul 9, 9:50 PM CDTAreal Flood AdvisoryMRXMcMinn115 min
Jul 10, 1:54 AM CDTAreal Flood AdvisoryMRXBlount, Knox93 min
Jul 10, 2:39 AM CDTAreal Flood AdvisoryMRXCampbell, Scott111 min
Jul 10, 6:16 AM CDTAreal Flood AdvisoryMRXCarter, Johnson, Sullivan119 min
Jul 10, 7:02 AM CDTFlash Flood WarningMRXSullivan2 hr
Jul 10, 11:59 AM CDTSevere Thunderstorm WarningMRXHamilton, Sequatchie61 min
Jul 10, 12:35 PM CDTSevere Thunderstorm WarningMRXBradley, Hamilton55 min
Jul 10, 1:02 PM CDTAreal Flood AdvisoryMRXHamilton3 hr
Jul 10, 1:25 PM CDTSevere Thunderstorm WarningMRXBradley, Polk65 min
Jul 10, 2:03 PM CDTFlash Flood WarningMRXBradley, Polk3 hr
Jul 10, 2:07 PM CDTSevere Thunderstorm WarningMRXBlount, Bradley, Loudon, McMinn, Monroe, Polk53 min
Jul 10, 2:38 PM CDTAreal Flood AdvisoryMRXMcMinn3 hr
Jul 10, 2:59 PM CDTSevere Thunderstorm WarningMRXBlount, Knox, Loudon, McMinn, Monroe61 min
Jul 10, 3:30 PM CDTAreal Flood AdvisoryMRXMonroe2 hr
Jul 10, 4:03 PM CDTSevere Thunderstorm WarningMRXAnderson, Blount, Knox, Sevier57 min
Jul 10, 4:20 PM CDTAreal Flood AdvisoryMRXBlount115 min
Jul 10, 5:01 PM CDTSevere Thunderstorm WarningMRXCocke, Greene, Jefferson, Sevier59 min
Jul 10, 5:09 PM CDTAreal Flood AdvisoryMRXSevier111 min
Jul 10, 6:05 PM CDTAreal Flood AdvisoryMRXCocke115 min
Jul 10, 6:11 PM CDTAreal Flood AdvisoryMRXSullivan3 hr

Nearby

Flash Flood Warnings in Tennessee, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.